MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXAL087902A
Medical Device Problem Codes No Apparent Adverse Event (3189); Migration (4003)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6), 2023, the patient was implanted with two gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) devices to treat a left common iliac aneurysm.One vbx device (b)(6) was placed proximal left common iliac and the other (b)(6) was placed distal left common iliac to left external iliac.Reportedly, the physician intentionally covered the left internal iliac artery as it was already occluded.On an unknown date, the physician noticed an type iiic endoleak between the two vbx devices as there was approximately 5mm of separation between the 2 vbx devices.The physician implanted a gore® excluder® aaa endoprosthesis to address the endoleak.The endoleak was resolved at the conclusion of the procedure and the patient tolerated the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.Cause of the reported event cannot be established based on the information reported to gore.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.B4: updated description event.H6: removed code a010402 and added a25 under medical device problem code.Removed code d16 and added code d15 under investigation conclusions.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2023, the patient was implanted with two gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) devices to treat a left common iliac aneurysm.One vbx device (26018390) was placed proximal left common iliac and the other (26398872) was placed distal left common iliac to left external iliac.Reportedly, the physician intentionally covered the left hypogastric artery as it was already occluded.On an unknown date, the physician noticed a type iiic endoleak between the two vbx devices as there was approximately 5mm of gap between the 2 vbx devices.The physician implanted a gore® excluder® aaa endoprosthesis to resolve the endoleak and to reconnect the gap between vbx devices.The procedure was concluded without any other reported issue and patient tolerated the procedure.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19337394
Report Number2017233-2024-04937
Device Sequence Number6493005
Product Code PRL
UDI-Device Identifier00733132637676
UDI-Public00733132637676
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2025
Device Catalogue NumberBXAL087902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight70 KG